Drought, Osage
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Osage forecast zone
- Reported by
- Official NWS Observations
Most of eastern Oklahoma received below normal rainfall during September 2014, with the exception of areas along the Kansas border, eastern Choctaw County, and portions of Sequoyah and northern Le Flore Counties. A lot of the region received between 25 and 50 percent of normal average precipitation for the month.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Most of eastern Oklahoma received below normal rainfall during September 2014, with the exception of areas along the Kansas border, eastern Choctaw County, and portions of Sequoyah and northern Le Flore Counties. A lot of the region received between 25 and 50 percent of normal average precipitation for the month. Severe drought (D2) conditions continued across portions of northeastern Oklahoma, including Osage, Washington, Pawnee, Creek, and Tulsa Counties with some improvement noted in Nowata and Craig Counties during the month. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 31, 10:47 PM CST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1147 PM CDT SUN AUG 31 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. ONGOING CONVECION ACROSS KANSAS IS EXPECTED TO REMAIN NORTH OF THE TAF SITES THE REMAINDER OF THE NIGHT. VFR CONDITIONS WITH BREEZY SOUTH WINDS AREAWIDE FOR MONDAY. ADDITIONAL STORMS EXPECTED ALONG COLD FRONT LATE MONDAY AFTERNOON...POTENTIALLY IMPACTING KBVO/KFYV AND KXNA AFTER 03Z. && .PREV DISCUSSION... /ISSUED 900 PM CDT SUN AUG 31 2014/ ..UPDATE... DISCUSSION... THE MAIN FORECAST POINTS THIS EVENING ARE THAT SOUTHERLY WINDS WILL REMAIN UP OVERNIGHT AND SO WILL TEMPERATURES. THESE ITEMS ARE COVERED WELL BY THE GOING FORECAST AND SO THERE WILL BE NO UPDATE THIS EVENING. PREV DISCUSSION... /ISSUED 626 PM CDT SUN AUG 31 2014/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. ONGOING CONVECTION ACROSS KANSAS MAY APPROACH THE OKLAHOMA LATE TONIGHT...AND WILL KEEP A MENTION OF VICINITY THUNDER FOR KBVO. OTHERWISE EXPECT VFR CONDITIONS...WITH BREEZY SOUTH WINDS. PREV DISCUSSION... /ISSUED 346 PM CDT SUN AUG 31 2014/ DISCUSSION... A FAST MOVING VORT MAX WAS LOCATED OVER SOUTHERN WY PER WV IMAGERY...LOCATED IN THE BASE OF A BROAD...LOW AMPLITUDE UPPER TROUGH OVER THE NORTHWEST QUARTER OF THE CONUS. WINDS WERE 100KTS AT JET LEVEL ON THE BACK SIDE OF THE VORT MAX...SO THIS SYSTEM IS FAIRLY ENERGETIC AND WILL BE MOVING ACROSS THE CENTRAL PLAINS TONIGHT. ANOTHER VORT MAX WAS LOCATED UPSTREAM OFF THE COAST OF BRITISH COLUMBIA AND WILL MOVE ACROSS THE PLAINS LATE TOMORROW. AT THE SURFACE...A COLD FRONT WAS MOVING SOUTH/SOUTHEAST ACROSS NEBRASKA AND INTO NORTHWEST KANSAS. THE PRE-FRONTAL TROUGH WILL KEEP SOUTH WINDS UP TONIGHT...COMBINE THAT WITH THE HIGH DEWPOINTS IN PLACE WILL YIELD A RATHER WARM NIGHT TONIGHT. AN ELEVATED MIXED LAYER WILL ADVECT EAST ACROSS OKLAHOMA AND ARKANSAS ON THE SOUTHERN FRINGE OF THE WESTERLIES TONIGHT INTO MONDAY. WITH 700MB TEMPS ON THE ORDER OF +12 TO +14C...THERE WILL BE A STOUT CAP IN PLACE TONIGHT INTO MONDAY. ANY STORMS WHICH DEVELOP FARTHER NORTH THIS AFTERNOON AND TONIGHT SHOULD REMAIN TO OUR NORTH AND WEST FOR TONIGHT. THE COLD FRONT WILL SETTLE SOUTH IN OUR DIRECTION ON MONDAY...SLOWING AS IT BECOMES MORE PARALLEL WITH THE FLOW ALOFT. DUE TO THE STRONG CAP...IT WILL LIKELY TAKE TILL LATE AFTERNOON...CLOSER TO 00Z...BEFORE STORMS CAN FIRE ALONG THE FRONT. STORMS WILL FIRE FIRST IN SW MO THEN DOWN INTO SE KS AND N CNTRL OK WITH TIME. THE BEST RISK FOR SEVERE WEATHER WILL BE WITH THE INITIAL AND DISCRETE DEVELOPMENT...BEFORE STORMS LIKELY CONGEAL INTO CLUSTERS AND DROP SOUTH INTO NE OK AND NW AR MONDAY NIGHT. WILL CARRY HIGHEST POPS MONDAY NIGHT AND THEN GRADUALLY TREND THEM DOWN ON TUESDAY AS THE BOUNDARY...POSSIBLY CONVECTIVE OUTFLOW REINFORCED BY THEN...STALLS AND THEN STARTS TO RETREAT NORTH. BY TUESDAY NIGHT THE BEST CHANCE FOR STORMS WILL BE IN THE WARM ADVECTION REGIME NORTH OF THE RETREATING BOUNDARY AND THUS SHOULD BE NORTH OF THE KANSAS AND MISSOURI BORDERS. RISING MID LEVEL HEIGHTS TUESDAY NIGHT INTO WEDNESDAY WILL END PRECIP CHANCES OVER OUR REGION FOR THE TIME BEING. THE GFS AND ECMWF DETERMINISTIC RUNS WERE IN GOOD AGREEMENT FOR THE LATER PERIODS OF THE FORECAST...SURPRISINGLY. A PROGRESSIVE LOW AMPLITUDE REGIME SHOULD CONTINUE ACROSS THE NORTHERN TIER OF STATES...WITH MID LEVEL RIDGING OVER THE SOUTH CENTRAL/SOUTHEAST STATES. BY THE END OF THE WEEK...ANOTHER ENERGETIC SHORTWAVE TROUGH WILL SLIDE ACROSS THE COUNTRY...AND WILL HELP TO ERODE THE RIDGE WHILE ALSO FORCING A COLD FRONT INTO OUR REGION. THE DATA SUGGESTS THERE WILL BE A BETTER SOUTHWARD PUSH TO THIS FRONT. ODDS ARE THAT THE WEEK WILL CLOSE OUT ON A COOLER AND WETTER NOTE...HOPEFULLY. HIGHS/LOWS WERE LOWERED SEVERAL DEGREES NEXT WEEKEND BACK INTO THE 80S. LACY && .PRELIMINARY POINT TEMPS/POPS... TUL 79 95 75 93 / 10 10 50 40 FSM 73 93 75 92 / 10 10 20 40 MLC 77 93 76 93 / 10 0 20 20 BVO 76 95 71 92 / 10 30 50 40 FYV 71 89 73 86 / 10 20 40 50 BYV 71 91 71 85 / 10 20 50 50 MKO 73 93 75 92 / 10 10 30 40 MIO 74 92 72 88 / 10 30 50 50 F10 75 93 76 93 / 10 10 30 30 HHW 73 94 75 93 / 10 0 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 437 PM CDT SUN AUG 31 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 437 PM CDT SUN AUG 31 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... CURRENTLY... HEAT INDICES ARE AT OR BELOW 100 AREAWIDE. CONDITIONS WILL CONTINUE TO IMPROVE THROUGH THE EVENING AND OVERNIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY AND THURSDAY...NO HAZARDS. FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A SLOW MOVING COLD FRONT WILL APPROACH THE OKLAHOMA KANSAS BORDER ON MONDAY... WITH THUNDERSTORMS PUSHING INTO NORTHEAST OKLAHOMA LATE MONDAY AND MONDAY NIGHT. LOCALLY HEAVY RAIN IS POSSIBLE ALONG WITH A FEW STRONG TO SEVERE STORMS. HOT AND HUMID CONDITIONS WILL PERSIST SOUTH OF THE FRONT. THE REMNANT COLD FRONT AND THUNDERSTORM OUTFLOW BOUNDARY WILL SERVE AS A FOCUS FOR CONTINUED THUNDERSTORM CHANCES TUESDAY INTO WEDNESDAY. HOT AND DRY WEATHER WILL PREVAIL FOR LATE WEEK... WITH THUNDERSTORM CHANCES RETURNING NEXT WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, September 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 541678, 541679, 541680, 541681, 541682, 541683, 541684.